Jump to content
WinterMermaid

WinterMermaid

Recommended Posts

WinterMermaid

I am wanting to slowly taper off my current combination of 40mg Viibryd and 5 mg Abilify. I had tapered down to 10mg Viibryd and 2.5mg Abilify last April, then stopped both after 1 month on those doses. I had very high withdrawal symptoms: exhaustion and anxiety. I have been on these 2 meds for about 4 years now and feel that my life is in great shape and they are no longer needed. Any suggestions as to when to taper which of these 2?

 

Share this post


Link to post
ChessieCat

Hi WinterMermaid and welcome to SA,

 

So that we have a clearer picture of what tapering you have done of your drugs please post the following information:

 

Viibryd:  date, dose; date, dose; date, dose etc

Abilify:   date, dose; date, dose; date, dose etc

 

Please also tell us your current symptoms.  Dr Joseph Glenmullen's WD Symptoms Checklist

 

Q:  Are you taking any other drugs/supplements?  If yes, please tell us the name and dose.

 

Once we have this information we will be better able to assess when you might be able to start tapering.

 

I will give you some information so that you can check it out and ask any questions you have.

 

SA recommends tapering by no more than 10% of the current dose with a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Why taper by 10% of my dosage?

 

Taking multiple psych drugs? Which drug to taper first?
If you're not having an adverse reaction from the other medications, taper the most activating drug first. This is usually an antidepressant or stimulant (ADHD drug).

 

From the above topic: 

 

On 5/5/2012 at 4:34 AM, Altostrata said:

antipsychotics tend to be regulating or sedating drugs, causing drowsiness, sluggishness, or dopiness.

 

It is generally recommended to only taper one drug at a time.

 

Tips for tapering off aripiprazole (Abilify)

 

Tips for tapering off Viibryd (vilazodone)

 

This is your own introduction topic where you can ask questions about your own situation and journal your progress.

Share this post


Link to post
WinterMermaid

ChessieCat,

Thanks for the helpful information. Per your request, here is more info on my meds:

Have been taking Viibryd40mg with Abilify5mg as base doses since October 2015. I tried to taper off a couple times over the last couple years, and I see now that I have been tapering too fast, especially on the low doses. Most recently, I did reductions of Viibryd from 40 to 20 to 10 over six months, interspersed with a reduction of Abilify from 5.0 to 2.5. I was doing fine at 10mgViibryd/2.5mgAbilify from January to April of 2019. In April I stopped taking both - I obviously mistakenly thought that those low doses did not need further tapering. Within 2 weeks I was developing extreme anxiety and concurrently drowsiness. I increased dosage a couple times, without results, throughout May and June. By June 30 I was feeling good again , but back on 40mgViibryd/5mgAbilify. On August 11, I reduced Viibryd from 40mg to 30mg, still on Abilify5mg. I feel great. I am planning to do monthly tapers if all goes well, although I realize now that my tapers are higher than you would recommend. My main concern is when to start to taper off the Abilify. Your links suggest that I should taper completely off of the Viibryd first, because the Abilify is more calming - is that correct?

Share this post


Link to post
WinterMermaid

Also, I am taking 30mg of CBD oil in the eve to help with sleep; no other supplements or medications used.

Share this post


Link to post
ChessieCat
2 minutes ago, WinterMermaid said:

 

I was doing fine at 10mgViibryd/2.5mgAbilify from January to April of 2019. In April I stopped taking both - I obviously mistakenly thought that those low doses did not need further tapering. Within 2 weeks I was developing extreme anxiety and concurrently drowsiness. I increased dosage a couple times, without results, throughout May and June. By June 30 I was feeling good again , but back on 40mgViibryd/5mgAbilify. On August 11, I reduced Viibryd from 40mg to 30mg, still on Abilify5mg. I feel great.    

 

 

Because of all the dose changes you have made since the beginning of this year, and making a 25% reduction of Viibryd about 8 days ago, it would probably be best to stay on the doses you currently taking for at least 2 months.  Even though you are feeling good, withdrawal symptoms can be delayed.  It is better to start from a nice stable foundation than to start tapering again too soon.  When you do resume tapering, it might be a good idea to make a test reduction of 5% instead of 10%.

 

If you find that as your dose of Viibryd gets lower you start to feel too sedated, you might consider reducing the Abilify for a while before resuming the Viibryd taper.

 

You will need to listen to your body/symptoms.  It's a good idea to keep a daily log so that you can assess your symptoms.  There are some symptoms checklists here, both computer and printable:  Dr Joseph Glenmullen's Withdrawal Symptoms

Share this post


Link to post
WinterMermaid

Thanks, ChessieCat, your response is very helpful. I will try to go SLOW this time. Although I am, of course, ready to be DONE, I don't want to go through the setback that I had this spring/summer.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...